Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 5, 2014, 8:13 PM CDT for Burleigh County, Emmons County, Morton County, North Dakota. It was in force for 62 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2014, 8:13 PM CDT (01:13 UTC)
- Expired
- Jul 5, 2014, 9:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, Emmons County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 19 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:17 PM CDT | TSTM WND GST 75 | 7 Ene St. Anthony, ND | SMALL BRANCHES WERE BROKEN OFF OF TREES |
| Jul 5, 8:17 PM CDT | HAIL 1 | 7 Ene St. Anthony, ND | |
| Jul 5, 8:27 PM CDT | TSTM WND DMG | 6 E St. Anthony, ND | WIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS. |
| Jul 5, 8:27 PM CDT | TSTM WND DMG | 7 Ene St. Anthony, ND | BARN ROOF BLOWN OFF AND CARRIED 200 YARDS. |
| Jul 5, 8:27 PM CDT | HAIL 1.5 | 6 E St. Anthony, ND | WIND DRIVEN HAIL BROKE OUT SEVERAL WINDOWS. |
| Jul 5, 8:28 PM CDT | TSTM WND GST 75 | 10 Sse Bismarck, ND | 1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL REPORTED AT THE DESERT BOAT RAMP. |
| Jul 5, 8:28 PM CDT | HAIL 1 | 10 Sse Bismarck, ND | 1.5 FOOT TREE SNAPPED IN HALF AND QUARTER SIZE HAIL REPORTED AT THE DESERT BOAT RAMP. |
| Jul 5, 8:30 PM CDT | TSTM WND DMG | 10 Sse Bismarck, ND | TEN VERY LARGE COTTONWOOD TREES TWO FEET IN DIAMATER BLOWN OVER AT KIMBALL BOTTOMS. FOUR VEHICLES AND ONE CAMPER CRUSHED BY THE TRESS. NO INJURIES. |
| Jul 5, 8:30 PM CDT | HAIL 1 | 10 Sse Bismarck, ND | |
| Jul 5, 8:50 PM CDT | TSTM WND DMG | 11 S Mckenzie, ND | IN ADDTION TO HAIL...TREE LIMBS DOWN. |
| Jul 5, 8:50 PM CDT | TSTM WND GST 75 | 3 E Moffit, ND | |
| Jul 5, 8:50 PM CDT | HAIL 1 | 11 S Mckenzie, ND | IN ADDTION TO HAIL...TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3100 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
351
WUUS53 KBIS 060113
SVRBIS
NDC015-029-059-060215-
/O.NEW.KBIS.SV.W.0065.140706T0113Z-140706T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
813 PM CDT SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 915 PM CDT
* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
ANTHONY...OR 13 MILES SOUTH OF BISMARCK...AND MOVING EAST AT 40
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAZELTON...HUFF...FORT RICE AND MOFFIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE HAIL...GOLF BALL TO
BASEBALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 4674 10064 4679 10014 4639 10008 4652 10099
4669 10101
TIME...MOT...LOC 0112Z 269DEG 33KT 4664 10085
HAIL...1.75IN
WIND...60MPH
$$
HEINERT3 follow-up statements
784
WWUS53 KBIS 060133
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT JUL 5 2014
NDC015-029-059-060215-
/O.CON.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
833 PM CDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MORTON...NORTHWESTERN EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL
915 PM CDT...
AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF LINCOLN...OR 14 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 40
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HAZELTON AND MOFFIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4673 10059 4678 10015 4643 10009 4653 10063
4667 10072
TIME...MOT...LOC 0133Z 269DEG 33KT 4664 10057
HAIL...1.75IN
WIND...70MPH
$$
HEINERT870
WWUS53 KBIS 060141
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SAT JUL 5 2014
NDC059-060150-
/O.CAN.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
MORTON ND-
841 PM CDT SAT JUL 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4655 10055 4658 10058 4659 10056 4660 10059
4663 10061 4670 10057 4674 10046 4678 10016
4676 10015 4651 10010
TIME...MOT...LOC 0140Z 269DEG 33KT 4663 10044
$$
NDC015-029-060215-
/O.CON.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
BURLEIGH ND-EMMONS ND-
841 PM CDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 915 PM CDT...
AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF HAZELTON...OR 19 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 40
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MOFFIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4655 10055 4658 10058 4659 10056 4660 10059
4663 10061 4670 10057 4674 10046 4678 10016
4676 10015 4651 10010
TIME...MOT...LOC 0140Z 269DEG 33KT 4663 10044
HAIL...1.75IN
WIND...70MPH
$$
HEINERT814
WWUS53 KBIS 060156
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT SAT JUL 5 2014
NDC015-029-060215-
/O.CON.KBIS.SV.W.0065.000000T0000Z-140706T0215Z/
BURLEIGH ND-EMMONS ND-
856 PM CDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 915 PM CDT...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BRADDOCK...OR 25 MILES NORTH OF LINTON...MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN EMMONS AND EXTREME
SOUTHEASTERN BURLEIGH COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS UP TO 75 MPH
AND LARGE DAMAGING HAIL UP TO THE SIZE OF GOLF BALLS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4651 10010 4657 10039 4673 10039 4678 10016
4676 10015
TIME...MOT...LOC 0156Z 269DEG 33KT 4663 10023
HAIL...1.75IN
WIND...70MPH
$$
MATHEWS/ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 5, 6:56 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 656 PM CDT SAT JUL 5 2014 .UPDATE... ISSUED AT 655 PM CDT SAT JUL 5 2014 ISSUED SEVERE THUNDERSTORM WATCH 393 VALID THROUGH 07 UTC FOR MUCH OF THE I-94 CORRIDOR ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. MODERATE INSTABILITY AND EFFECTIVE DEEP LAYER SHEAR OF 35-40 KTS SUPPORT CONTINUED MAINTENANCE OF THE SUPERCELL ACROSS GRANT COUNTY...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG OUTFLOW BOUNDARIES. UPDATE ISSUED AT 534 PM CDT SAT JUL 5 2014 AS OF 2335 UTC...TWO CELLS NEAR SUPERCELL ORGANIZATION HAVE FORMED ACROSS FAR NORTHWEST SOUTH DAKOTA AND SOUTHWEST NORTH DAKOTA. THIS AREA IS BEING MONITORED FOR A POTENTIAL SEVERE THUNDERSTORM WATCH PER SPC MCD #1277. FOLLOWING THE 20/21 UTC RAP/HRRR...HAVE FOCUSED THE HIGHEST POPS ALONG AND SOUTH OF THE I-94 CORRIDOR...WITH THEIR CURRENT HANDLING OF CONVECTION NORTH OF THE INTERSTATE A BIT OVERDONE WITH THEIR LATEST ITERATIONS. GIVEN HIGH LCLS AND FREEZING LEVELS...DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH HAIL GROWTH AND TORNADO POTENTIAL LIMITED BY THE WARM ENVIRONMENT AND HIGH STORM BASES. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 318 PM CDT SAT JUL 5 2014 MODERATELY UNSTABLE ACROSS THE REGION THIS AFTERNOON WITH STRONG MID LEVEL LAPSE RATES EXTENDING INTO SOUTH CENTRAL NORTH DAKOTA. STILL HAVE SOME CONVECTIVE INHIBITION TO OVERCOME. SHORTWAVE TROUGH MOVING THROUGH MONTANA THIS AFTERNOON SHOULD EVENTUALLY PROVIDE LIFT ACROSS THE REGION AND A FRONTAL BOUNDARY LYING ACROSS CENTRAL NORTH DAKOTA SHOULD PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING. NAM BUFKIT SOUNDINGS SHOW THERE IS A NARROW WINDOW FOR CONVECTION ACROSS THE WEST BEFORE THE CAPE VANISHES AND THE FOCUS WILL SHIFT TO THE CENTRAL AND EAST THIS EVENING AND OVERNIGHT. WILL MENTION POSSIBILITY OF STRONG WIND AND LARGE HAIL IN THE FORECAST THIS EVENING AND EARLY MORNING. LIFTING CONDENSATION LEVELS ARE RELATIVELY HIGH SO TORNADO THREAT NOT VERY LARGE. ON SUNDAY COOLER NORTHWEST FLOW/LOW LEVEL COOLING WILL LIMIT THE CONVECTIVE POTENTIAL. HOWEVER DID ADD A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON NORTHWEST WHERE JET STREAM ENERGY MIGHT SUPPORT SOME WEAK CONVECTION. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 318 PM CDT SAT JUL 5 2014 FORECAST HIGHLIGHTS IN THE LONG TERM WILL BE PERIODIC SHOWER/THUNDERSTORM CHANCES SUNDAY NIGHT THROUGH SATURDAY...ALONG WITH A COOL PERIOD FOLLOWED BY ANOTHER WARM UP. OUR ABOVE NORMAL TEMPERATURES COME TO AN END AS UPPER LEVEL FLOW TURNS NORTHWEST. HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER 70S NORTH TO LOWER 80S SOUTH THROUGH TUESDAY. UPPER LEVEL RIDGING THEN BUILDS OVER THE AREA MID TO LATE WEEK BRINGING TEMPERATURES BACK ABOVE NORMAL. OUR NORTHWEST FLOW WILL CONTINUE TO BRING A SERIES OF UPPER IMPULSES THROUGH THE NORTHERN PLAINS...KEEPING DAILY THUNDERSTORM CHANCES IN THE FORECAST...ALTHOUGH ALSO WITH A FEW DRY PERIODS. WILL SEE A LEAD IMPULSE PUSH THROUGH THE NORTHERN PLAINS SUNDAY NIGHT...FOLLOWED BY A MORE SIGNIFICANT WAVE DROPPING THROUGH THE LOCAL AREA MONDAY/MONDAY EVENING. THE ECMWF STILL SHOWS A STRONGER WAVE AND A LITTLE FARTHER WEST THAN THE GFS/GEM...BRINGING SHOWERS AND THUNDERSTORMS TO THE ENTIRE FORECAST AREA. THE GFS/GEM KEEP PRECIPITATING CONFINED TO MAINLY EASTERN PORTIONS OF CENTRAL NORTH DAKOTA INTO EASTERN NORTH DAKOTA. A BLENDED SOLUTION KEEPS A SLIGHT CHANCE IN THE WEST WITH CHANCE POPS EAST. THE ECMWF THEN BRINGS ANOTHER STRONGER SHORTWAVE TROUGH INTO THE AREA ON FRIDAY WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS...THEN COOLS THINGS DOWN AS WE HEAD INTO NEXT WEEKEND. THE GFS KEEPS MOST OF THE ENERGY WITH THIS SYSTEM WELL NORTH OF THE LOCAL AREA...BUT A SURFACE TROUGH EXTENDING SOUTH FROM CANADA WILL PROVIDE A FOCUS MECHANISM FOR POSSIBLE THUNDERSTORMS BOTH FRIDAY AND SATURDAY..WITH MUCH WARMER TEMPERATURES OVER THE AREA AS WE HEAD THROUGH NEXT WEEKEND. BOTH MODELS HAVE BEEN INCONSISTENT DURING THIS TIME FRAME SO WE'LL HAVE TO WAIT TO SEE HOW THINGS PLAY OUT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 534 PM CDT SAT JUL 5 2014 THUNDERSTORM COVERAGE WILL SLOWLY INCREASE THROUGH THE EVENING ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SEE TAF FORECASTS FOR TIMING AND THREAT DETAILS. && .HYDROLOGY... ISSUED AT 318 PM CDT SAT JUL 5 2014 THE SIGNIFICANT AMOUNT OF RUNOFF GENERATED BY RECENT HEAVY RAINFALL HAS CREATED A SUBSTANTIAL INCREASE IN STORAGE AT BOTH ALAMEDA DAM AND LAKE DARLING. RELEASES FROM ALAMEDA DAM AND LAKE DARLING DAMS WILL CAUSE MINOR TO MODERATE FLOODING ON THE SOURIS RIVER DOWNSTREAM OF LAKE DARLING THROUGH EARLY NEXT WEEK. BACKWATER FROM CANADA WILL CAUSE WESTHOPE TO REMAIN IN MAJOR FLOOD THROUGH EARLY NEXT WEEK THEN FALL SLOWLY BACK TO MODERATE BY MID TO LAKE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...WAA LONG TERM...NH AVIATION...AYD HYDROLOGY...WAA
Hazardous weather outlook, Jul 5, 6:50 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 650 PM CDT SAT JUL 5 2014 NDZ002>004-010>012-070000- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY- 650 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. AN OVERLAND FLOOD WARNING REMAINS IN EFFECT OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. A FLOOD ADVISORY IS IN EFFECT FOR THE LAKE METIGOSHE AREA THROUGH SATURDAY. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ020-034>037-041-042-044>048-050-051-070000- OLIVER-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 650 PM CDT SAT JUL 5 2014 /550 PM MDT SAT JUL 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ005-013-018-019-021>023-025-033-070000- ROLETTE-PIERCE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK- 650 PM CDT SAT JUL 5 2014 /550 PM MDT SAT JUL 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON SOCIAL MEDIA. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-009-017-031-032-040-043-070000- DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 650 PM CDT SAT JUL 5 2014 /550 PM MDT SAT JUL 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY...AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS AYD
In the hours before
Local storm report, Jul 5, 6:31 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
631 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST MOTT 46.37N 102.33W
07/05/2014 E60 MPH HETTINGER ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jul 5, 6:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 13 NNE MOTT 46.55N 102.22W
07/05/2014 M1.75 INCH HETTINGER ND EMERGENCY MNGR
&&
NHEINERTLocal storm report, Jul 5, 7:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HEART BUTTE DAM 46.60N 101.81W
07/05/2014 E4.25 INCH GRANT ND TRAINED SPOTTER
&&
AJLocal storm report, Jul 5, 7:15 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 WNW HEART BUTTE DAM 46.60N 101.82W
07/05/2014 E1.75 INCH GRANT ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jul 5, 7:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
750 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 11 S JUDSON 46.67N 101.26W
07/05/2014 E1.00 INCH MORTON ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jul 5, 8:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 W HEART BUTTE DAM 46.60N 101.92W
07/05/2014 M2.75 INCH GRANT ND BROADCAST MEDIA
REPORTS OF MANY BROKEN WINDOWS AND WINDSHIELDS AT LAKE
TSCHIDA
&&
AJThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 65 min |
| Jul 5, 9:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan, Stutsman | 65 min |
| Jul 5, 9:49 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 56 min |
| Jul 5, 10:09 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 14 min |
| Jul 5, 10:19 PM CDT | Special Weather Statement | BIS | Rolette | 26 min |
| Jul 5, 10:46 PM CDT | Special Weather Statement | BIS | Stutsman | 59 min |
| Jul 6, 12:10 AM CDT | Special Weather Statement | BIS | LaMoure | 65 min |
| Jul 6, 1:02 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 38 min |
| Jul 6, 6:39 PM CDT | Special Weather Statement | BIS | Divide, Williams | 66 min |
| Jul 6, 6:54 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.